Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching Paroxetine.
Jul 25, 2003

Hi Dr. Horwath, I have been 3 yrs. on Paroxetine, and recently was unable to ejaculate. All my labs are normal, with Testosterone Gel for replacement. I would like to stop taking Paroxetine.

1)Should I start to decrease the dose of Paroxetine? 2)Which antidepressant would be good for me? I am on Agenerase, Efavirenz, Norvir, and Abacavir and willing to have more energy. (am not anemic) Thanks for your time.

Response from Dr. Horwath

I assume you were started on paroxetine for the treatment of depression. Problems with ejaculation are common side effects with paroxetine and the other SSRI's (a class of antidepressants). I don't know what dose of paroxetine you are on, but this side effect can sometimes be managed by reducing the dose. Another strategy is to add or substitute buproprion (Wellbutrin), which is sometimes helpful in managing this side effect.

I advise consulting with a psychiatrist who is familiar with these medicines to help you manage them.



Previous
Drinking a lot of beer
Next
What to do when no one will help my daughter

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement